MAUDE Adverse Event Report: CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR
Model Number 30893-07
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the epidural tubing leaked which causes delay of treatment.There was no harm to patient.
 
Event or Problem Description
It was reported that the epidural tubing leaked, which causes a delay of treatment.It was confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
The customer¿s report that the epidural tubing leaked was confirmed.The sets were visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears in the tubing and its components.A residual clear, colorless liquid was present within the set.No anomalies or evidence of damages were observed upon initial visual inspection.The leak occurred at the engagement between the microbore tubing and the male luer adapter.Further observation under microscope revealed some solvent anomalies that seemed more evident along the area of the yellow stripe of the microbore tubing.Functional testing was performed; small droplets were observed at the engagement between the tubing and the inlet port of the male luer.The set was then pressure tested; a leak at the engagement between the tubing to the distal male luer adapter was observed.The root cause that the epidural tubing leaked was a manufacturing issue.

Brand Name
ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9405122
Report Number9616066-2019-03509
Device Sequence Number3232189
Product Code FPA
UDI-Device Identifier10885403460234
UDI-Public10885403460234
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model Number30893-07
Device Catalogue Number30893-07
Device Lot Number17096818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0386-2019
Patient Sequence Number1
Patient Age14 YR